Alert archive / Hawaii / Small Craft Advisories in 2012
Small Craft Advisory 49, NWS Honolulu, HI
NWS Honolulu, HI issued this small craft advisory at Oct 28, 2012, 3:37 AM HST. It took effect at Oct 28, 2012, 9:01 AM HST. It was in force for 54 hr.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2012, 3:37 AM HST (13:37 UTC)
- In effect from
- Oct 28, 2012, 9:01 AM HST
- Expired
- Oct 30, 2012, 3:30 PM HST
- In force
- 54 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted, in the capitals the NWS used until 2016.
916 WHHW70 PHFO 281337 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 337 AM HST SUN OCT 28 2012 PHZ110>117-281445- /O.CAN.PHFO.SC.Y.0048.000000T0000Z-121028T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- 337 AM HST SUN OCT 28 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL CRAFT ADVISORY. THE ELEVATED SEAS HAVE SUBSIDED TO NORMAL LEVELS DUE TO THE DIMINISHED NORTHWEST SWELL. $$ PHZ119>121-123-124-290245- /O.NEW.PHFO.SC.Y.0049.121029T0400Z-121030T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 337 AM HST SUN OCT 28 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST MONDAY. * WINDS AND SEAS...BEGINNING EARLY THIS EVENING...NORTHEAST WINDS 15 TO 25 KNOTS...WITH GUSTS UP TO 35 KNOTS. SMALL CRAFT ADVISORY WINDS ARE EXPECTED TO BEGIN TONIGHT. ROUGH SEAS 7 TO 11 FEET. THE LARGEST WAVES ARE EXPECTED TO BEGIN EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LAU
8 follow-up statements
608 WHHW70 PHFO 281901 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 901 AM HST SUN OCT 28 2012 PHZ119>121-123-124-290230- /O.EXT.PHFO.SC.Y.0049.121028T1901Z-121030T1600Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 901 AM HST SUN OCT 28 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST TUESDAY. * WINDS AND SEAS...NORTHEAST WINDS 15 TO 25 KNOTS...WITH LOCAL GUSTS UP TO 35 KNOTS. ROUGH SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
257 WHHW70 PHFO 290118 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 318 PM HST SUN OCT 28 2012 PHZ119>121-123-124-291415- /O.CON.PHFO.SC.Y.0049.000000T0000Z-121030T1600Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 318 PM HST SUN OCT 28 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. * WINDS AND SEAS...NORTHEAST WINDS 15 TO 25 KNOTS...WITH LOCAL GUSTS UP TO 30 KNOTS. ROUGH SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
174 WHHW70 PHFO 291329 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 329 AM HST MON OCT 29 2012 PHZ119>121-123-124-300230- /O.CON.PHFO.SC.Y.0049.000000T0000Z-121030T1600Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 329 AM HST MON OCT 29 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. * WINDS AND SEAS...NORTHEAST WINDS 15 TO 25 KNOTS...WITH LOCAL GUSTS UP TO 30 KNOTS. ROUGH SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
218 WHHW70 PHFO 300121 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 321 PM HST MON OCT 29 2012 PHZ119>121-123-124-301430- /O.CON.PHFO.SC.Y.0049.000000T0000Z-121030T1600Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 321 PM HST MON OCT 29 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. * WINDS AND SEAS...NORTHEAST WINDS 15 TO 25 KNOTS...WITH LOCAL GUSTS UP TO 30 KNOTS. ROUGH SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
506 WHHW70 PHFO 300707 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 907 PM HST MON OCT 29 2012 PHZ119>121-123-124-302015- /O.EXT.PHFO.SC.Y.0049.000000T0000Z-121031T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 907 PM HST MON OCT 29 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST TUESDAY. * WINDS AND SEAS...EAST TO NORTHEAST WINDS 20 TO 25 KNOTS...WITH LOCAL GUSTS UP TO 30 KNOTS. ALSO...EXPECT ROUGH SEAS OF UP TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS STRONG WINDS AND SOUGH SEAS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HOUSTON
165 WHHW70 PHFO 301343 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 343 AM HST TUE OCT 30 2012 PHZ119>121-123-124-310245- /O.CON.PHFO.SC.Y.0049.000000T0000Z-121031T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 343 AM HST TUE OCT 30 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS AND SEAS...EAST TO NORTHEAST WINDS 20 TO 25 KNOTS...WITH LOCAL GUSTS UP TO 30 KNOTS. ALSO...EXPECT ROUGH SEAS OF UP TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS STRONG WINDS AND ROUGH SEAS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HOUSTON
280 WHHW70 PHFO 301947 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 947 AM HST TUE OCT 30 2012 PHZ119>121-123-124-310400- /O.CON.PHFO.SC.Y.0049.000000T0000Z-121031T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 947 AM HST TUE OCT 30 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS AND SEAS...EAST TO NORTHEAST WINDS 20 TO 25 KNOTS...WITH LOCAL GUSTS UP TO 30 KNOTS. ALSO...EXPECT ROUGH SEAS OF UP TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS STRONG WINDS AND ROUGH SEAS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOSTER
895 WHHW70 PHFO 310130 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 PM HST TUE OCT 30 2012 ...SMALL CRAFT ADVISORY FOR WATERS AROUND MAUI AND BIG ISLAND IS CANCELLED... PHZ119>121-123-124-310230- /O.CAN.PHFO.SC.Y.0049.000000T0000Z-121031T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 330 PM HST TUE OCT 30 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE SUFFICIENTLY DECREASED ACROSS MAUI AND BIG ISLAND TO DROP THE SMALL CRAFT ADVISORY. THEY ARE NOT EXPECTED STRENGTHEN OVER THE NEXT FEW DAYS. $$ FOSTER
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Oct 27, 8:30 PM HST, 7 hours 7 minutes earlier.
Area forecast discussion, Oct 27, 8:30 PM HST, 7 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 830 PM HST SAT OCT 27 2012 .SYNOPSIS... A HIGH NORTHWEST OF KAUAI WILL MOVE EAST THROUGH MONDAY NIGHT...THEN MOVE SOUTH AND WEAKEN. TRADE WINDS WILL STRENGTHEN THROUGH TOMORROW NIGHT...THEN WEAKEN AGAIN EARLY NEXT WEEK. THE BUILDING TRADES WILL BRING SCATTERED SHOWERS TO WINDWARD AREAS THROUGH THE WEEKEND. THE ATMOSPHERE WILL BECOME QUITE DRY AND STABLE EARLY NEXT WEEK...AND RAINFALL WILL BECOME RATHER SPARSE. && .DISCUSSION... A 1020 MB SURFACE HIGH ABOUT 650 MILES NORTHWEST OF KAUAI WILL MOVE EAST OVER THE NEXT 48 HOURS. AS THE HIGH MOVES NORTH OF THE ISLANDS THE TRADE WINDS WILL STRENGTHEN THROUGH SUNDAY NIGHT...AND PERSIST AT MODERATE TO FRESH LEVELS THROUGH MONDAY NIGHT. THE BUILDING TRADES WILL PUSH SCATTERED SHOWERS OVER WINDWARD AREAS. STARTING TUESDAY...THE HIGH WILL WEAKEN TO A RIDGE AND START TO SHIFT SOUTH SLOWLY. AS THE RIDGE GETS CLOSER TO THE ISLANDS...THE TRADE WINDS WILL WEAKEN. THERE WILL ALSO BE RIDGING ALOFT OVER THE ISLANDS...SO THE WEATHER IS LIKELY TO TURN QUITE DRY. BY THURSDAY THE WINDS MAY SHIFT OUT OF THE SOUTHEAST NEAR KAUAI AND LOW LEVEL FLOW MAY BE LIGHT ENOUGH FOR DAYTIME SEA BREEZES AND NIGHTTIME LAND BREEZES TO PREVAIL. THE DAYTIME SEA BREEZES WILL BRING AFTERNOON CLOUDS BUT THE ATMOSPHERE IS LIKELY TO REMAIN TOO DRY AND STABLE FOR MUCH RAINFALL. THE LIGHT WINDS MAY PERSIST THROUGH NEXT WEEKEND. && .MARINE... HAZARDOUS SURF WILL PERSIST ALONG NORTH AND WEST-FACING SHORES OF THE SMALLER ISLANDS TILL SUNDAY MORNING AND A SMALL CRAFT ADVISORY REMAINS IN EFFECT. A SMALL CRAFT ADVISORY IS ALSO IN EFFECT FOR WATERS EXPOSED TO THE SWELL. WE SHOULD BE ABLE TO DROP THE ADVISORY FOR THE LARGE SWELL TOMORROW. AS THE TRADE WINDS STRENGTHEN OVER THE NEXT 24 HOURS...THE WINDS COULD GET STRONG ENOUGH TO REQUIRE A SMALL CRAFT ADVISORY FOR WINDS OVER THE WINDIER WATERS AROUND THE BIG ISLAND AND MAUI. SO FAR...IT LOOKS AS IF THE WINDS MAY NOT GET THAT STRONG...BUT WE WILL KEEP AN EYE ON THE WINDS OVERNIGHT. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 600 AM HST SUNDAY FOR NORTH AND WEST FACING SHORES OF NIIHAU...KAUAI...OAHU AND...MOLOKAI AND NORTH FACING SHORES OF MAUI. SMALL CRAFT ADVISORY UNTIL 600 AM HST SUNDAY FOR WATERS AROUND KAUAI AND OAHU AND WINDWARD MAUI COUNTY WATERS. && DONALDSON
Nearby
Small Craft Advisories in Hawaii, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.